Mycosis Fungoides in a Patient with Ankylosing Spondylitis during Infliximab Therapy
August 2007 | Volume 6 | Issue 8 | Case Reports | 834 | Copyright © August 2007
Hatice Sanli MD, Sebnem Ataman MD, BengÃ¼ Nisa Akay MD, Ahmet Yιlmaz MD, Derya Yιldιzlar MD, Erbak GÃ¼rgey MD
AbstractImmunosuppressive therapies, in particular cyclosporine, are known to induce the development of lymphoproliferative malignancies. In general, the lymphomas that occur in the setting of impaired immune function are B cell non-Hodgkinâ€™s lymphomas, often large cell lymphomas. Mycosis fungoides (MF) is the most common form of cutaneous T cell lymphomas, which can require persistent antigen and superantigen stimulation by way of chronic immunosuppression and HIV. Tumor necrosis factor antagonists, which are novel immunomodulatory agents, might produce significant adverse effects, including an increased risk of malignancy. Currently available data do not show whether these agents were the proximate cause of the reported lymphomas. We present a 32-year-old male with ankylosing spondylitis treated with infliximab who developed MF during the second year of therapy.